MAUDE Adverse Event Report: ENCORE MEDICAL L.P UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE47

ENCORE MEDICAL L.P UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE47
Model Number 411-00-147
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient had an infection.Performed an irrigation and debridement.Replaced and exchanged the head and sleeve.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to an infection.The previous surgery and the surgery detailed in this event occurred 25 days apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There were no findings during this evaluation that indicate that the reported devices were the source or had a direct connection with the patient's infection.Tthere are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
UNIPOLAR HIP
Common Device Name
HEAD, UNIPOLAR, MODULAR, ENCORE SIZE47
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric l.p
austin,tx 78758-5445
MDR Report Key11724290
Report Number1644408-2021-00276
Device Sequence Number3895313
Product Code KWL
UDI-Device Identifier00888912076821
UDI-Public(01)00888912076821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Model Number411-00-147
Device Catalogue Number411-00-147
Device Lot Number914B1052
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-000 LOT 902B2042; 411-00-000 LOT 902B2042
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR